Alert archive / Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 81, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 29, 2001, 11:05 AM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 11:05 AM EDT (15:05 UTC)
- Expired
- Jul 29, 2001, 1:00 PM EDT
- In force
- 115 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Buchanan County, VA, Dickenson County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 291510 FFWRLX VAC027-051-291700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1105 AM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BUCHANAN COUNTY IN VIRGINIA... NORTHERN DICKENSON COUNTY IN VIRGINIA... * UNTIL 100 PM EDT... * AT 1058 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN ABOUT 5 MILES EAST OF HAYSI. * SOME LOCATIONS IN THE WARNING AREA INCLUDE JOHN FLANNAGAN LAKE. <<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3723 8244 3707 8207 3716 8200 3729 8232
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:30 AM EDT, 35 minutes earlier.
Area forecast discussion, Jul 29, 10:30 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1030 AM EDT SUN JUL 29 2001 ...FLOODING STILL A POSSIBILITY INTO THIS AFTERNOON... NO CHANGE TO FORECAST. .RLX... WV...FLOOD WATCH FOR TODAY FOR WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047. VA...FLOOD WATCH FOR TODAY FOR VAZ003>004. KY...FLOOD WATCH FOR TODAY FOR KYZ101>103...KYZ105. OH...FLOOD WATCH FOR TODAY FOR OHZ066>067...OHZ075>076...OHZ083>087.A .END/JMV
Nearby
Flash Flood Warnings in Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.